Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at May 12, 2001, 4:07 PM EDT for Oxford County, Maine. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2001, 4:07 PM EDT (20:07 UTC)
- Expired
- May 12, 2001, 5:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 79 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 122010 SVRGYX MEC017-122100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 407 PM EDT SAT MAY 12 2001 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OXFORD COUNTY IN WESTERN MAINE THIS INCLUDES THE CITY OF FRYEBURG * UNTIL 500 PM EDT * AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF FRYEBURG...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL PASS BETWEEN FRYEBURG AND BROWNFIELD BY 430 PM. LOCALIZED DAMAGING WIND GUSTS OVER 55 MPH WILL ACCOMPANY THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW 8ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. JWC/SJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:40 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 12, 2:40 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 240 PM EDT SAT MAY 12 2001 WRKZFP AVBL. UPR TROF MVG INTO NEW ENGLAND WITH CLSD LO FRMG OVR SRN NEW ENGLAND AND BCMG NRLY STATNRY THRFTR. AT SFC...LO PRES AND ASSCTD CDFNT MVG THRU FA TNGT AND INTO MARITIMES WHERE IT WILL STALL OVR NOVA SCOTIA SUN INTO MON...THEN RETROGRATE SLWLY THRFTR. FA WILL SEE UNSTTLED WX TNGT WELL INTO THE WEEK...TIMNG OF PCPN WILL BE PROB. THE END OF OUR IDEALISTIC EARLY SPRNG WX IS OVR. FCSTID = 5 .GYX... ME...NONE. NH...NONE.
Nearby
Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.